MAUDE Adverse Event Report: SMITH & NEPHEW, INC. T6 LINEAR DRIVER SHAFT W/ AO QC; SCREWDRIVER

SMITH & NEPHEW, INC. T6 LINEAR DRIVER SHAFT W/ AO QC; SCREWDRIVER
Model Number 71174984
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/23/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the linear driver was found bent.It is unknown when the issue was discovered.It is unknown if there was a delay or if a backup device was available.No patient injuries were reported.
 
Additional Manufacturer Narrative
The device, used in treatment, was returned for evaluation.A visual inspection of the returned t6 linear driver shaft confirms the stated failure.The driver tip has bent and deformed.Also the visual confirms a piece of the tip is missing.The missing piece was not returned with the device.This device was manufactured in 2019.The device shows significant signs of wear/usage.A review of complaint history on the listed parts revealed no prior complaints for the listed batch with the same failure mode.A review of the manufacturing records did not reveal any manufacturing or material abnormalities that could have caused or contributed to the reported incident.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Expected wear/tear is likely the probable cause of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaints will be reopened.No further investigation is warranted for these complaints; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
T6 LINEAR DRIVER SHAFT W/ AO QC
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10702582
Report Number1020279-2020-05553
Device Sequence Number3630293
Product Code HXX
UDI-Device Identifier00885556500491
UDI-Public00885556500491
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71174984
Device Catalogue Number71174984
Device Lot Number19JUP0058
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/23/2020
Supplement Date Received by Manufacturer11/16/2020
Initial Report FDA Received Date10/19/2020
Supplement Report FDA Received Date11/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1